Alert archive / Mississippi / Tornado Warnings in 2015
Tornado Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 23, 2015, 5:09 PM CST for Clarke County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 5:09 PM CST (23:09 UTC)
- Expired
- Dec 23, 2015, 5:33 PM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 2:17 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WFUS54 KJAN 232309
TORJAN
MSC023-232345-
/O.NEW.KJAN.TO.W.0044.151223T2309Z-151223T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 545 PM CST
* AT 508 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR SYKES...OR 7 MILES EAST OF QUITMAN...
MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CLARKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3199 8846 3194 8867 3206 8867 3223 8843
TIME...MOT...LOC 2308Z 236DEG 37KT 3204 8859
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BYB2 follow-up statements
352
WWUS54 KJAN 232317
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CST WED DEC 23 2015
MSC023-232345-
/O.CON.KJAN.TO.W.0044.000000T0000Z-151223T2345Z/
CLARKE MS-
517 PM CST WED DEC 23 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
NORTHEASTERN CLARKE COUNTY...
AT 517 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SYKES...OR 12 MILES EAST OF QUITMAN...MOVING
NORTHEAST AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CLARKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3202 8859 3212 8859 3223 8843 3206 8845
TIME...MOT...LOC 2317Z 231DEG 37KT 3211 8851
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BYB944
WWUS54 KJAN 232333
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CST WED DEC 23 2015
MSC023-232342-
/O.CAN.KJAN.TO.W.0044.000000T0000Z-151223T2345Z/
CLARKE MS-
533 PM CST WED DEC 23 2015
...THE TORNADO WARNING FOR NORTHEASTERN CLARKE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER HEAVY RAIN IS STILL POSSIBLE OVER THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3202 8859 3212 8859 3223 8843 3206 8845
TIME...MOT...LOC 2331Z 236DEG 37KT 3220 8835
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 23, 11:27 AM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Dec 23, 11:27 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1127 AM CST WED DEC 23 2015 ...SIGNIFICANT SEVERE WEATHER STILL A THREAT FOR NORTHERN PORTIONS OF THE ARKLAMISS... .UPDATE... THE FORECAST HAS SIMPLIFIED IN THE NEAR TERM NOW THAT THE INITIAL WARM ADVECTION THUNDERSTORM ACTIVITY HAS MOVED EAST OF THE ARKLAMISS...AND MOST FOCUS HAS SHIFTED TO NORTHERN/WESTERN PORTIONS OF THE AREA. THE OVERALL THINKING FOR SEVERE WEATHER IS GENERALLY THE SAME WITH PRESSURE FALLS AND INCREASING CONVERENCE OVER THE DELTA REGION HELPING TO DEVELOP DEEP CONVECTION...MOST LIKELY IN THE UPPER ARKLAMISS DELTA REGION EXTENDING EAST ALONG THE HWY 82 CORRIDOR LATE TODAY. IN THIS AREA...VERY IMPRESSIVE SHEAR/INSTABILITY (0-6 KM DEEP LAYER SHEAR > 65KT AND MIXED LAYER CAPE APPROACHING 2000 J/KG) WILL COMBINE WITH THE FORCING TO RAISE THE CONCERN FOR SUPERCELLS WITH STRONG TORNADOES...ESPECIALLY FROM AROUND DERMOTT/GREENVILLE EAST TO GRENADA WHERE THE LOW LEVEL FLOW WILL HAVE A BETTER CHANCE TO BACK AND ENHANCE SREH. GIVEN THE CAPPED AIRMASS TO THE SOUTH...VERY RICH MOISTURE IS ADVECTING NORTHWARD UNIMPEDED THROUGH THE HIGHLY MIXED BOUNDARY LAYER WITH LOWER TO MID 70 DEWPOINTS HAVING MOVED INLAND OVER LA. THIS SCENARIO IS QUITE RARE FOR LATE DECEMBER TO SAY THE LEAST. THE MOST UNCERTAINTY IN THIS SITUATION REGARDS THE CAP STRENGTH/LIFT AND JUST HOW FAR SOUTH THE MORE VIGOROUS CONVECTION WILL EXTEND LATER THIS AFTERNOON INTO THE EARLY EVENING. WE HAVE JUST CONDUCTED A SPECIAL RAOB HERE AND IT STILL SHOWS A SIGNIFICANT CAP. AS OF NOW THE BULK OF HIGH RES GUIDANCE IS RATHER BEARISH ON CONVECTIVE DEVELOPMENT ALONG/SOUTH OF THE I-20 CORRIDOR WHERE THE CAP IS STRONGEST AND PRESSURE FALLS WEAKEST. BASED ON THIS HAVE LOWERED THE SEVERE THREAT OVER ESPECIALLY THE PINE BELT REGION AND HAVE ALSO LOWERED POPS FOR THE AFTERNOON. LOOKING FARTHER OUT IN TIME...THE FORECAST IS RATHER UNCLEAR REGARDING JUST HOW MUCH CONVECTION WILL LINGER OVERNIGHT AND REDEVELOP CHRISTMAS EVE...BUT IT DOES SEEM THERE COULD BE AN INCREASING RISK FOR AT LEAST LOCALLY HEAVY RAINFALL. WILL BE ASSESSING THIS CONCERN IN THE AFTERNOON FORECAST. /EC/ && .AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO LOW STRATUS. CIGS MAY IMPROVE TO VFR AT TIMES TODAY, BUT GENERALLY MVFR WILL PERSIST. SHRA/TSRA WILL BECOME PREVALENT THIS AFTERNOON ESPECIALLY NORTH OF I-20. SOME OF THESE STORMS COULD BE SEVERE THIS AFTERNOON WITH LARGE HAIL AND GUSTY WINDS. THE WINDS WILL BE GUSTY OUT OF THE SOUTH THIS AFTERNOON WITH GUSTS TO 30KTS POSSIBLE AT GLH/GWO. THE THREAT FOR SEVERE STORMS WILL SLACKEN BY LATE TONIGHT, BUT SOME SHRA/TSRA WILL REMAIN POSSIBLE MAINLY EAST OF I-55 THROUGH THE OVERNIGHT HOURS AND INTO EARLY THURSDAY. CIG/VISBY REDUCTIONS TO MVFR/IFR WILL BE POSSIBLE OVERNIGHT. /DL/ && .PREV DISCUSSION... /ISSUED 408 AM CST WED DEC 23 2015/ ..SIGNIFICANT SEVERE WEATHER POSSIBLE TODAY... SHORT TERM...TODAY THROUGH THURSDAY NIGHT... AS WE PROGRESS THROUGH THE MORNING INTO THE AFTERNOON HOURS...WE MAY GET A BREAK LATER THIS MORNING BEFORE A NEGATIVELY TILTED TROUGH OVER THE PLAINS MOVES EAST TOWARDS THE AREA...AND A DEEPENING SURFACE LOW MOVES FROM THE CENTRAL PLAINS INTO THE GREAT LAKES THIS EVENING. A STRONG SHORT WAVE WILL ROTATE THROUGH THE TROUGH THIS AFTERNOON AND THE ASSOCIATED SURFACE TROUGH WILL APPROACH THE DELTA DURING THE EARLY AFTERNOON HOURS. THE SHORT WAVE WILL MOVE ACROSS THE ARKLAMISS WITH THE BEST HEIGHT FALLS MAINLY OVER THE NORTHERN PORTIONS OF THE AREA THIS AFTERNOON. THIS WILL COMBINE WITH VERY STRONG SHEAR AND INSTABILITY...CREATING THE POTENTIAL FOR SEVERE STORMS. GLOBAL MODELS SUGGEST ANYWHERE FROM 1000-2000 J/KG OF ML CAPES AND DEEP LAYER SHEAR RANGING FROM 50-70KTS ACROSS MOST OF THE AREA. THE NAM CONTINUES TO BE THE MOST BULLISH OF THE MODELS INDICATING EVEN MORE INSTABILITY AND SHEAR. THE GREATEST CONCERN CONTINUES TO BE GENERALLY NORTH OF THE I-20 CORRIDOR WHERE THE BEST FORCING WILL EXIST. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING STRONG TORNADOES THIS AFTERNOON AND EARLY EVENING. LESS FORCING WILL EXIST FURTHER SOUTH AS HEIGHT FALLS WILL BE WEAK...BUT ANY STORMS THAT DUE FORM WILL STILL HAVE THE POSSIBILITY OF BECOMING SEVERE...AS STRONG SHEAR AND INSTABILITY WILL PREVAIL OVER THE ENTIRE AREA INTO THE EVENING HOURS. EXPECT THE SEVERE RISK TO BEGIN TO DIMINISH AND SHIFT EAST AS WE PROGRESS THROUGH THE EVENING HOURS AS MID LEVEL HEIGHT'S BEGIN TO RISE. EXPECT LINGERING SHOWERS OR POSSIBLY SOME THUNDERSTORMS ACTIVITY INTO THE NIGHT MAINLY SOUTH OF THE NATCHEZ TRACE CORRIDOR AS GOOD MOISTURE TRANSPORT CONTINUES OVER THOSE AREAS. PWATS WILL FALL BELOW AN INCH FOR AREAS NORTH OF THE NATCHEZ TRACE BY THURSDAY MORNING...BUT MODELS SUGGEST THE MOISTURE WILL SURGE BACK NORTHWARD WITH A WARM FRONT AS SOUTHERLY FLOW INCREASES BEHIND IT BY THURSDAY NIGHT. THE FRONT MAY BE THE FOCUS OF THUNDERSTORM ACTIVITY THURSDAY NIGHT...AND WITH H700-H500 LAPSE RATES CLOSE TO 7 C/KM...SOME LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS DURING THE OVERNIGHT HOURS. THIS WILL HAVE TO BE MONITORED IN FUTURE FORECASTS FOR POSSIBLE INCLUSION IN THE HWO AND GRAPHICASTS. /15/ LONG TERM...FRIDAY THROUGH TUESDAY...FRIDAY MORNING OUR FLOW ALOFT WILL BE BACKING TO THE SOUTH SOUTHWEST IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS. SURFACE RIDGING FROM THE ATLANTIC WILL BE NOSING BACK ACROSS THE GULF COAST STATES. THIS WILL HELP THE OLD STALLED FRONTAL BOUNDARY TO CONTINUE MOVING BACK NORTH AS A WARM FRONT AND SERVE AS A FOCUS FOR CONVECTION FRIDAY. THE WARM FRONT IS EXPECTED TO BE NEAR THE HIGHWAY 82 CORRIDOR AT SUNRISE AND BE JUST NORTHWEST OF OUR CWA BY NOON FRIDAY. THIS WILL PLACE OUR WHOLE CWA BACK IN THE WARM SECTOR WITH PWATS GREATER THAN AN INCH AND A HALF AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S. GREATEST POPS WL BE CARRIED OVER OUR NORTHWEST ZONES FRIDAY BUT THERE WL BE A CHANCE FOR RAIN AREAWIDE DURING THE HEAT OF THE DAY. AFTERNOON HIGHS WILL BE MUCH WARMER THAN NORMAL TOPPING OUT FROM THE MID 70S NORTH TO THE LOWER 80S SOUTH. NORMAL HIGHS RUN FROM THE LOWER 50S NORTH TO THE LOWER 60S SOUTH. THE DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS WILL CLOSE OFF OVER THE DESERT SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS BIG BEND REGION BY NOON SUNDAY. MODELS STILL DIFFER WITH THE TRACK OF THE CLOSED LOW SUNDAY THROUGH TUESDAY WITH THE GFS BEING THE MOST PROGRESSIVE AND FASTEST BRINGING THE ASSOCIATED COLD FRONT ACROSS OUR CWA SUNDAY NIGHT. THE ECMWF IS THE SLOWEST WITH THE CLOSED LOW AND BRINGS THE ASSOCIATED COLD FRONT THROUGH OUR CWA MONDAY NIGHT. HAVE GONE CLOSER TO THE CANADIAN THROUGH SUNDAY AND MAINTAINED SOME CONTINUITY FROM THE PREVIOUS FORECAST WITH MONDAY BEING THE FROPA AND MAIN RAIN DAY. MUCH WARMER THAN NORMAL TEMPERATURES WITH MOSTLY DIURNALLY DRIVEN RAIN CHANCES ARE EXPECTED THROUGH THE WEEKEND. IT APPEARS THERE WILL BE A CHANCE OF SEVERE STORMS OVER OUR CWA MONDAY ALONG AND AHEAD OF THE FRONT. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 65 77 67 / 62 66 44 49 MERIDIAN 75 68 77 66 / 55 80 59 47 VICKSBURG 77 64 77 67 / 71 47 28 47 HATTIESBURG 77 70 78 67 / 71 68 58 46 NATCHEZ 80 64 78 69 / 77 50 35 47 GREENVILLE 75 60 74 62 / 78 39 13 53 GREENWOOD 77 62 77 65 / 77 57 22 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Dec 23, 4:16 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 PM CST WED DEC 23 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>041-242230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 416 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS ARE EXPECTED...WITH A COUPLE OF STRONG TORNADOES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS...AND HAIL UP TO GOLF BALL SIZE IS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-025-MSZ042>057-242230- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- 416 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS ARE EXPECTED...WITH THE POTENTIAL TO PRODUCE TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO GOLF BALL SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ058>066-072>074-242230- CATAHOULA-CONCORDIA-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 416 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE POTENTIAL TO PRODUCE TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 23, 4:13 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CST WED DEC 23 2015
ARZ075-232245-
CHICOT AR-
413 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
445 PM CST...
AT 412 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CHICOT
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3353 9135 3353 9133 3352 9132 3352 9125
3356 9124 3348 9120 3345 9123 3344 9123
3344 9122 3343 9121 3336 9136 3347 9146
3355 9145 3356 9144 3356 9135
TIME...MOT...LOC 2212Z 233DEG 35KT 3349 9135
17Local storm report, Dec 23, 4:37 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG DREW 33.81N 90.53W
12/23/2015 SUNFLOWER MS EMERGENCY MNGR
POWER LINE DOWN IN TOWN.
&&
CMELocal storm report, Dec 23, 4:40 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD LAUREL 31.69N 89.14W
12/23/2015 JONES MS EMERGENCY MNGR
I-59 EXIT RAMP AT 16TH AVE UNDER WATER AND CARS ARE
STALLED.
&&
CMESpecial weather statement, Dec 23, 4:48 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST WED DEC 23 2015
MSZ058-232330-
CLARKE MS-
448 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY UNTIL 530
PM CST...
AT 448 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GOODWATER...OR 9 MILES SOUTH OF QUITMAN...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DE SOTO AROUND 455 PM CST.
QUITMAN AROUND 500 PM CST.
CRANDALL AROUND 510 PM CST.
SYKES AROUND 515 PM CST.
SNELL AROUND 525 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHUBUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3195 8847 3185 8867 3183 8882 3194 8891
3222 8851 3223 8843
TIME...MOT...LOC 2248Z 235DEG 34KT 3191 8878
BYBLocal storm report, Dec 23, 4:55 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD ELLISVILLE 31.60N 89.21W
12/23/2015 JONES MS EMERGENCY MNGR
PARTS OF WASHINGTON AND DUVALL STREETS ARE UNDER WATER.
&&
CMESpecial weather statement, Dec 23, 5:00 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CST WED DEC 23 2015
MSZ018-019-232330-
BOLIVAR MS-SUNFLOWER MS-
500 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES UNTIL 530 PM CST...
AT 500 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER RENOVA...OR OVER CLEVELAND...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DREW AROUND 510 PM CST.
PARCHMAN AND ROME AROUND 520 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3399 9045 3381 9045 3366 9075 3381 9087
3399 9064
TIME...MOT...LOC 2300Z 240DEG 47KT 3378 9074
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:01 PM CST | Special Weather Statement | JAN | Adams | 44 min |
| Dec 23, 6:14 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 26 min |
| Dec 23, 7:25 AM CST | Special Weather Statement | JAN | Marion | 35 min |
| Dec 23, 7:45 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 60 min |
| Dec 23, 9:08 AM CST | Special Weather Statement | JAN | Clarke | 37 min |
| Dec 23, 1:12 PM CST | Special Weather Statement | JAN | Forrest | 48 min |
| Dec 23, 1:42 PM CST | Severe Thunderstorm Warning | JAN | Jones | 33 min |
| Dec 23, 1:54 PM CST | Special Weather Statement | JAN | Lawrence | 36 min |
| Dec 23, 2:17 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 43 min |
| Dec 23, 2:26 PM CST | Special Weather Statement | JAN | Washington | 34 min |
| Dec 23, 2:30 PM CST | Tornado Warning | JAN | Simpson, Smith | 60 min |
| Dec 23, 2:34 PM CST | Special Weather Statement | JAN | Bolivar | 26 min |
| Dec 23, 2:42 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 22 min |
| Dec 23, 2:58 PM CST | Tornado Warning | JAN | Bolivar | 17 min |
| Dec 23, 3:27 PM CST | Tornado Warning | JAN | Bolivar, Washington | 63 min |
| Dec 23, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 42 min |
| Dec 23, 3:38 PM CST | Tornado Warning | JAN | Newton | 16 min |
| Dec 23, 3:46 PM CST | Special Weather Statement | JAN | Jones, Lamar | 29 min |
| Dec 23, 3:53 PM CST | Severe Thunderstorm Warning | JAN | Jones | 67 min |
| Dec 23, 3:57 PM CST | Special Weather Statement | JAN | Smith | 48 min |
| Dec 23, 4:04 PM CST | Flash Flood Warning | JAN | Jones | 3 hr |
| Dec 23, 4:48 PM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 23, 5:00 PM CST | Special Weather Statement | JAN | Bolivar | 30 min |
| Dec 23, 5:15 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 15 min |
| Dec 23, 5:29 PM CST | Flash Flood Warning | JAN | Clarke | 3 hr |
| Dec 23, 5:37 PM CST | Special Weather Statement | JAN | Clarke | 23 min |
Nearby
Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.